Any ideas?: Anyone have any ideas? Tested... - IBS Network

IBS Network

33,300 members11,357 posts

Any ideas?

A2060
A2060

Anyone have any ideas? Tested positive for h pylori in September so started a week’s course of triple therapy. Now finished them 2 months ago but still feel symptoms with bloated guts after eating and loo with a tight tender feeling. Seem ok in the mornings. I’m getting stressed about it and have a camera test down next week.. also get the odd nervous twitch now an again probably stress again I’m sure. But does anyone know how long these symptoms go on for? Or is it just me .

23 Replies
oldestnewest

I think they should do a biopsy as part of the endoscopy to see if your h pylori has cleared. They found mine in biopsy and did the one week treatment in October. Not see much improvement in symptoms. Really not sure if its h pylori or just the PPI

A2060
A2060 in reply to AMerchant

Wow that’s interesting, so you had this the same time as me. And yet still got symptoms? My guts started to feel bad a year ago. Felt like gas pockets and gripping guts like a washing machine turning at times. Still feel tender bloating in the afternoon and evening after food etc. I was on omeprozole for two months just finished

AMerchant
AMerchant in reply to A2060

My troubles started since June this year. I get stomach tighness or pain in upper abdominal. It can get particularly bad if the stomach is empty to have to eat something every few hour otherwise acidity flares up.

I have been on omeprazole 20mg since June but stopped for 12 days before the endoscopy. I have now stepped down to 10mg daily because I have a feeling that PPI has messed up my natural acidity. Ideally would like to come off the medication before end of December

Let us know what they find in your endoscopy. Good luck

A2060
A2060 in reply to AMerchant

Yes will do. I’m due in next Thursday. I’m sure they said about the sample. Hope they don’t find anything else. I’ve good days and bad. My mate had it years ago and took him several months to start to get back to normal. The ppi pills also messed with my stools. I was also on alverine

AMerchant
AMerchant in reply to A2060

Did your mate have h pylori?

A2060
A2060 in reply to AMerchant

Yes about 20 years ago now

AMerchant
AMerchant in reply to A2060

Ok. My issue is that I was told I have h pylori but the endoscopy revealed no stomach inflammation, gastritis or ulcers. So where are the symptoms coming from if everything is ok inside?

It would be good to know if someone else also had similar situation

A2060
A2060 in reply to AMerchant

Not sure really but I do know that’s a common thing. Maybe it’s a phantom thing! They do say it takes months to settle

SKWEKER
SKWEKER in reply to A2060

Hi, sorry to interrupt conversation but I have this tightness and churning too, gp calling it gastritis due to a four week course of aspirin. But I've had issues with bloating and tightness before which I thought was either ibs or indigestion. I struggle to find the notion to eat dinner. Which probably worries ne which probably makes it worse! Any tips to increase appetite?

A2060
A2060 in reply to SKWEKER

Have you been tested for h pylori?

SKWEKER
SKWEKER in reply to A2060

No, it's been mentioned, and the GP is referring me to gastro. It's scares me, as the treatment sounds like it would upset my stomach even more, I'm so sick of feeling like this, Ive lost weight I can't afford to lose. I had a hip replacement 12 weeks ago and it's impacting my recovery 😔

AMerchant
AMerchant in reply to SKWEKER

Try to eat smaller but frequent meals like every 3 to 4 hours. I found that helps. Has GP prescribed any PPI

SKWEKER
SKWEKER in reply to AMerchant

I had been on omeprazole since last November due to other medications in had to take. I stopped it in July but was back on it in September with aspirin. GP told me to stay on it which I did for another 4 weeks, but it didn't work and possibly made me feel worse. I'm on peptac liquid now. I had a hip replacement in September so over the past year I've been on different pain relief medication, maybe it's messed up my insides! .

Bluemon75
Bluemon75 in reply to SKWEKER

You can ask your gp to put you on a h2 antagonist like cimetidine or famotidine, whichever is available. You can try that. Eat small amounts, that really helps. I've also lost lots of weight and can't afford to loose more, so I understand your feelings!

A2060
A2060 in reply to SKWEKER

I would ask for them to test for h pylori. It might be they have missed it. They did with me. I had a stool culture test but pylori is not included in this test and so I got missed

Are you still taking omeprazole 20mg daily?

A2060
A2060 in reply to AMerchant

No I’m just going cold turkey. I find that ppi messes with my motions a bit

AMerchant
AMerchant in reply to A2060

Oh ok. Good luck. I struggle to get off them because of acid rebound. Also given that I am still having symptoms 6 weeks after eradication therapy I am not sure if the bacteria has been eliminated

A2060
A2060 in reply to AMerchant

Same here. I think from others also I talk to is that it takes a while for it to settle down. I was on ppi for 8 weeks been off now 4 weeks. Do in total it’s been 3 months since I finished my antibiotics and I’m only starting to feel things are going back to normal very slowly

AMerchant
AMerchant in reply to A2060

Oh so after antibiotics and ppi course you were on ppi for another 8 weeks?

Did you get any acid rebound symptoms after stopping

Also did your doctor say if you had any ulcer or inflammation caused by h pylori

A2060
A2060 in reply to AMerchant

I started the antibiotics and ppi first week of September. Took the antibiotics for a week the carried on with ppi for 7 weeks after that. Then I had a camera test last week showed no pylori or ulcers. But still bloated at times with the other niggle symptoms etc but getting less and less.Still had lot of symptoms weeks after finishing antibiotics! Reflux yes, just having Rennie trying to avoid chocolate, coffee tomato etc.

If I loose a few pounds I don’t get the reflux, it’s only that I’ve put on a stone plus some since last year

AMerchant
AMerchant in reply to A2060

Thanks its reassuring to know that I am not the only one suffering post eradication therapy.

Its now 6 weeks since I completed the course. I have been trying to manage with omeprazole 10mg for the last 4 weeks but I am thinking of going back to 20mg for a week again because of the symptoms.

It feels like the antibiotics course has made things worse than before

A2060
A2060 in reply to AMerchant

Give it time. Try some good pro biotics

You may also like...